Police in York Region have issued a warning to the public after a new type of Fentanyl was discovered following an overdose incident.
According to police, the Fentanyl seized at the scene was distinctive orange and pink colours that investigators had reportedly not seen before.
“Of additional concern is the fact the drug was consumed through a vape pen, with the fentanyl mixed with the nicotine oil,” reads a media release.
“This could pose a significant risk to public safety, especially if residents are unaware of this consumption method and assume a vape pen they may use contains nothing more than nicotine or other flavourings.”
Police noted that Fentanyl is roughly 100 times more potent than morphine.
“Two milligrams of pure fentanyl – the size of about four grains of salt – is enough to kill the average adult. If combined with alcohol or other drugs the risk of a fatal outcome is increased,” the media release reads.
“Someone overdosing on Fentanyl may display slow, irregular and shallow respirations, pinpoint pupils, muscle rigidity, seizures and unconsciousness, which could lead to a coma. Less lethal effects include dizziness, drowsiness, headache, sleepiness, nausea and vomiting. Treating symptoms of Fentanyl require higher doses of the antidote naloxone compared to other opioids.”